Alert archive / California / Flash Flood Warnings in 1997
Flash Flood Warning 7, NWS Sacramento, CA
NWS Sacramento, CA issued this flash flood warning at Jan 10, 1997, 3:55 AM PST for San Joaquin County, California. It was in force for 95 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 10, 1997, 3:55 AM PST (11:55 UTC)
- Expired
- Jan 10, 1997, 5:30 AM PST
- In force
- 95 min
- Issued by
- NWS Sacramento, CA
- Area
- Whole counties
County San Joaquin County, CA
The radar
The Sacramento radar (KDAX), 72 km from the middle of the area, began a volume at 11:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 00:00Z, 11.9 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2087 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSAC 101204 FFWSAC CAC077-101330- BULLETIN - EBS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SACRAMENTO CA 355 AM PST FRI JAN 10 1997 THE NATIONAL WEATHER SERVICE IN SACRAMENTO CA HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 530 AM PST FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN CENTRAL CALIFORNIA ...SOUTHWEST CENTRAL SAN JOAQUIN COUNTY A LEVEE BREAK HAS OCCURRED ALONG PARADISE CUT IN SAN JOAQUIN COUNTY BETWEEN MANTECA AND TRACY...SOUTH OF HIGHWAY 205 AND EAST OF I-5. EMERGENCY OFFICIALS REPORT WATER NOW FLOWING UNDER THE OVERPASS AND WILL IMMEDIATELY EFFECT STEWART TRACT. PERSONS IN THIS AREA SHOULD LEAVE IMMEDIATELY.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this flash flood warning went out at Jan 10, 1:32 AM PST, 2 hours 23 minutes earlier.
Area forecast discussion, Jan 10, 1:32 AM PST, 2 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 130 AM PST FRI JAN 10 1997 FOG ALREADY BCMG MORE OF AN ISSUE THIS MRNG THRUOUT AREA WITH SUU VARYING BTWN 0 AND 1/2 MILE. EVEN THE NRN SAC VLY GETTING INVOLVED WITH RBL DOWN TO 1 1/2 ALREADY. THE RAMSDIS FOG PRODUCT SHOWING FOG FILLING IN VLY UNDER EXITING CI PLUME...CONCENTRATING NR THE RIVER. SITUATION COVERED BY NOWCAST ATTM...BUT AN NPW WILL MOST LIKELY BE NEEDED BEFORE THE SHIFT IS OVR. SOUNDING LIKE A BROKEN RECORD...BUT WILL ONCE AGAIN XTND FFA FOR SJ COUNTY THRU TDA FOR LEVEE BREACH POSSIBILITIES. HTS/THCKNS TO STEADILY DROP THRU 48 HRS AS GRT BASIN TROF CUTS WWD INTO CA. XPC INCR IN CLDS WITH THIS TROF...ALONG WITH COOLER TEMPS... SPCLY INTO XTNDD. LGT WNDS FCST THRU PD FOR CONTG LATE NGT/MRNG FOG REGIME. SIMS FL WRNG...SAN JOAQUIN AND TUOLUMNE RIVERS ZN 19...THRU SAT. FFA...WRN SAN JOAQUIN COUNTY...ZN 19...TDA. BLU UB 051/039 048/034 040 67000 RBL UB 057/035 056/035 053 67000 SAC UB 056/039 056/041 052 67000
Nearby
Flash Flood Warnings in California, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.